MAUDE Adverse Event Report: CORDIS CASHEL AVIATOR PLUS .014 4.0X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL AVIATOR PLUS .014 4.0X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4244020W
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During a percutaneous transluminal renal angioplasty, it was reported that the aviator plus balloon catheter was delivered to the lesion; however, it ruptured around its nominal pressure during initial inflation.
 
Additional Manufacturer Narrative
Additional information was received via email and (description of event) was updated in the first paragraph below.During a percutaneous transluminal renal angioplasty, it was reported that the 4x20mm 142cm.014 aviator plus balloon catheter was delivered to the lesion; however, it ruptured around its nominal pressure during initial inflation.No other information was provided.There was no difficulty removing the product from the hoop.The product was removed intact from the patient.Additional procedural details were requested but are unknown.The device was not returned for analysis.A device history record (dhr) review of lot 17712403 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause of the burst could not be determined.Based on the limited information available for review, vessel characteristics (although not provided) and procedural/handling factors may have contributed to the reported event since calcified/resistant lesions can damage the balloon.According to the instructions for use, which is not intended as a mitigation, ¿the rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Do not exceed the rated burst pressure recommended on the label.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.
 
Additional Manufacturer Narrative
During a percutaneous transluminal renal angioplasty, it was reported that the 4x20mm 142cm.014 aviator plus balloon catheter was delivered to the lesion; however, it ruptured around its nominal pressure during initial inflation.No other information was provided.The device was not returned for analysis.A device history record (dhr) review of lot 17712403 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause of the burst could not be determined.Based on the limited information available for review, vessel characteristics (although not provided) and procedural/handling factors may have contributed to the reported event since calcified/resistant lesions can damage the balloon.According to the instructions for use, which is not intended as a mitigation, ¿the rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Do not exceed the rated burst pressure recommended on the label.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.

Brand Name
AVIATOR PLUS .014 4.0X20 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary 00000
EI  00000
MDR Report Key7700560
Report Number9616099-2018-02255
Device Sequence Number16420839
Product Code LIT
UDI-Device Identifier20705032005743
UDI-Public20705032005743
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model Number4244020W
Device Catalogue Number4244020W
Device Lot Number17712403
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/20/2018
Supplement Date Received by Manufacturer09/23/2018
10/02/2018
Initial Report FDA Received Date07/18/2018
Supplement Report FDA Received Date09/27/2018
10/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1